Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 3, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 5, 2001, 4:02 PM MDT for Morton County, Oliver County, North Dakota. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 5, 2001, 4:02 PM MDT (22:02 UTC)
- Expired
- Jun 5, 2001, 5:00 PM MDT
- In force
- 58 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morton County, ND, Oliver County, ND
The radar
The Bismarck radar (KBIS), 61 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 4:15 PM MDT | Hail 0.75 | Almont, ND |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.0 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 052204 SVRBIS NDC059-065-052300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 402 PM MDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA WESTERN OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA * UNTIL 500 PM MDT(600 PM CDT) * AT 402 PM MDT(502 PM CDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES WEST OF HANNOVER TO 7 MILES SOUTHWEST OF ALMONT...OR FROM 49 MILES NORTHWEST OF BISMARCK TO 41 MILES WEST OF BISMARCK...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ALMONT AT 410 PM MDT HANNOVER...NEW SALEM AT 420 PM MDT CENTER AT 535 PM CDT LARGE HAIL AND STRONG WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A gGARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4723 10168 4663 10163 4663 10114 4724 10135
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:10 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 5, 2:10 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT TUE JUN 5 2001 A LINE OF SHOWERS AND TSTMS HAVE DEVELOPED ON THE EAST SIDE OF THE UPPER LEVEL LOW IN WEST ND. THE LINE WILL MOVE EAST INTO CENTRAL ND THIS EVENING SO WILL ADD TSTMS TO THE EVENING FORECAST FOR W AND CENTRAL ND. THE MODELS CONTINUE TO INDICATE THAT THE UPPER LEVEL LOW WILL MOVE NORTHEAST THROUGH WEDNESDAY WITH BROAD RIDGING DEVELOPING WEDNESDAY NIGHT AND THURSDAY AND CONTINUING INTO THE WEEKEND. THE CHANCE OF PRECIP WILL CONTINUE THROUGH WEDNESDAY. THE NEXT CHANCE OF PRECIP WILL BEGIN SUNDAY IN THE WEST AND CONTINUE THROUGH TUESDAY AS THE UPPER LEVEL RIDGE SHIFTS EAST. TEMPS WILL BE WARMER THROUGH SUNDAY...THEN FALL AGAIN MONDAY AND TUESDAY. .BIS...NONE. TSW
In the hours before
Special weather statement, Jun 5, 11:46 AM MDT, 4 hours 16 minutes before
NDZ001-009-017-051935- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 1246 PM CDT (1146 AM MDT) TUE JUN 5 2001 AT 1242 PM CDT (1142 PM MDT) RADAR IN WILLISTON SHOWS A BROAD AREA OF LIGHT TO MODERATE RAINSHOWERS LOCATED OVER DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. THESE SHOWERS HAVE A GENERAL MOVEMENT TO THE NORTH AND ARE ASSOCIATED WITH A LOW PRESSURE SYSTEM CENTERED IN EASTERN MONTANA. AS OF 1246 PM CDT SLOULIN INTERNATIONAL AIRPORT IN WILLISTON RECEIVED .38 OF AN INCH OF PRECIPITATION WITH UP TO A HALF INCH REPORTED BY THE PUBLIC THROUGHOUT THE AREA. MORE RAINSHOWERS ARE EXPECTED THROUGHOUT THE AFTERNOON AND INTO TONIGHT TO ADD TO THE PRECIPITATION AMOUNTS. RV
Special weather statement, Jun 5, 1:36 PM MDT, 2 hours 26 minutes before
NDZ001-009-017-052030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 236 PM CDT (136 PM MDT) TUE JUN 5 2001 AT 232 PM CDT (132 PM MDT) RADAR IN WILLISTON CONTINUED TO SHOW A BROAD AREA OF MOSTLY LIGHT TO MODERATE RAIN SHOWERS LOCATED OVER DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. THESE SHOWERS ARE MOVING MAINLY TO THE NORTH. THERE IS A LINE OF STRONGER SHOWERS AND THUNDERSTORMS THAT IS DEVELOPING AND EXTENDING FROM DICKINSON NORTHWARD INTO SOUTHERN MCKENZIE COUNTY AND TORWARDS THE NORTH UNIT OF THEORDORE ROOSEVELT NATIONAL PARK. THE INDIVIDUAL CELLS IN THE DEVELOPING LINE ARE MOVING TOWARDS THE NORTH AT 30 MPH. THE CURRENT TRACK WILL TAKE THESE THUNDERSTORMS INTO EASTERN MCKENZIE COUNTY WITHIN THE NEXT HOUR TO APPROXIMATELY 15 MILES NORTHWEST OF MANDAREE. GUSTY WINDS AND OCCASIONAL LIGHTENING CAN BE EXPECTED WITH THE STRONGER STORMS. RV
Special weather statement, Jun 5, 2:25 PM MDT, 1 hour 37 minutes before
NDZ001-009-017-052120- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 325 PM CDT (225 PM MDT) TUE JUN 5 2001 AT 320 PM CDT (220 PM MDT) RADAR INDICATED A LINE OF MODERATE TO STRONG THUNDERSTORMS EXTENDING FROM NEAR WATFORD CITY SOUTH TO HETTINGER. THE NORTHERN PORTION OF THE LINE IS MOVING TOWARDS WILLIAMS COUNTY AND MAY BRING A BRIEF PERIOD OF HEAVY RAIN...GUSTY WINDS AND OCCASIONAL LIGHTENING TO WATFORD CITY...KEENE... CHARLSON...ALEXANDER AND EVENTUALLY WILLISTON WITHIN THE NEXT 30 TO 45 MINUTES. SEEK SHELTER IN YOUR WITHIN THE PATH OF THESE STORMS. RV
Special weather statement, Jun 5, 3:46 PM MDT, 16 minutes before
NDZ001-009-017-052245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILLISTON ND 446 PM CDT (346 PM MDT) TUE JUN 5 2001 AT 446 PM CDT (346 PM MDT) LOCAL RADAR INDICATED SCATTERED SHOWERS OVER MUCH OF MCKENZIE COUNTY...AND A WELL ORGANIZED LINE OF MODERATE SHOWERS WITH A FEW THUNDERSTORMS OVER MOST OF WILLIAMS COUNTY AND NORTHEAST MCKENZIE COUNTY. THIS LINE IS MOVING NORTHWARD AND MAY PRODUCE BRIEF PERIODS OF HEAVY RAIN AND GUSTY WINDS... ESPECIALLY IN THE WILLISTON...RAY AND TIOGA AREAS. OTHERWISE EXPECT LIGHT TO MODERATE RAIN SHOWERS THROUGH THE REST OF THE AFTERNOON. THOMSON
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.